My question is, my endo diagnos me with hashi in november but for the last few years I have had moderately high cholestoral(225 - 290) but very high tryglycerides (500 - 800) I was told this is because of hashi. but I am not convinced on that. I am 39 years of age and about 15 pounds over weight. I dont drink alcohol( have not drank since I was 21 years old) never smoked, did have a liver biopsy showed fatty liver, and had my gallbladder removed(gallstone) also had hysterectomy due to ovarion tumors when was 28 years of age, cant take any type of female hormone replacement causes tryglycerides to go higher.
am taking 1 grain armour thyroid and thats all since november of 2005 do feel some what better but never 100 percent antibodies were 300 before armour but have gone down to half that. I had stress test tested my heart done all that came back normal. I eat a healthy diet love vegies,diet drinks only no sugary foods but occasionally not diabetic. what test would you run or do to find cause could it be hormonal inbalance would suggest meds to lower trygli..
this issue worries me I been told by people i know that high trgly.. are bad for the pancreas and can cause pancretitis
Doubt thyroid is causing high trigs now that TSH is treated with armour --- may have contributed initially but there must be another cause -- Would look into insulin resistance, esp with the fatty liver -- also called metabolic syndrome. Low calorie diet with low sugar/starches may help & regular exercise to avoid further weight gain and keep weight off -- my guess is that it accumulated predominantly in the mid-section. A 2h glucose tolerance test would also screen for early pre-diabetes.
Just wondering what your TSH is now at, and your Free T-3 and T-4 levels, as not all doctors have the same treatment guidelines, and UNDERtreated hypo can affect cholesterol levels, etc.
Like you, I eat a careful diet but still have issues with cholesterol (tho not triglycerides).
Oddly, coconut oil has helped me keep my bad cholesterol numbers down. This is surprising as theoretically it is a saturated fat, altho different than animal fat -- I'm told it is similar to the fats in a human mother's milk.
You might want to look into this -- warning: there is coconut oil and there is coconut oil.
You might check a health food store to see what they have, and if they have information on which to use.
I gave in to taking 10 mg of Lipitor twice a week -- and did take more until my TSH came down. Was once off the Lipitor, but think that age, etc. plays a role as well. Right now am adding more fiber to my diet hoping that will help.
Just wanted to put in my two cents about diet sodas. We have done quite a bit of research on artificial sweeteners and one of the worst is Aspertame which is in most of the diet drinks and all of the chewing gum. This is bad stuff. It is one of those things that you never know when you have gone over that level that it will give you a problem. Just like smoking if everybody got lung cancer the cigarettes would have been outlawed a long time ago. We are now living in an age of chemicals in our food and our homes. You need to be well informed.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. MedHelp is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.